Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 30, NWS Northern Indiana

May 3, 2016

NWS Northern Indiana issued this small craft advisory at May 3, 2016, 4:20 AM EDT. It took effect at May 5, 2016, 5:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 3, 2016, 4:20 AM EDT (08:20 UTC)
In effect from
May 5, 2016, 5:00 AM EDT
Expired
May 5, 2016, 5:00 PM EDT
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

178 
WHUS73 KIWX 030820
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 AM EDT TUE MAY 3 2016

LMZ043-046-031630-
/O.NEW.KIWX.SC.Y.0030.160504T1200Z-160505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
420 AM EDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 5 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO
5 PM EDT THURSDAY. 

* WINDS: BECOMING NORTH EARLY WEDNESDAY AND INCREASING TO 15 TO 25
  KNOTS WITH GUSTS TO 30 KNOTS. WINDS NORTH THURSDAY...BUT
  DIMINISHING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: INCREASING TO 5 TO 8 FEET WEDNESDAY...THEN SUBSIDING TO 3
  TO 5 FEET THURSDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
9 follow-up statements
280 
WHUS73 KIWX 031458
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 AM EDT TUE MAY 3 2016

LMZ043-046-032300-
/O.CON.KIWX.SC.Y.0030.160504T1200Z-160505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1058 AM EDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO
5 PM EDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO
5 PM EDT THURSDAY. 

* WINDS: BECOMING NORTH EARLY WEDNESDAY AND INCREASING TO 15 TO 
  25 KNOTS WITH GUSTS TO 30 KNOTS. WINDS NORTH THURSDAY...BUT 
  DIMINISHING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. 

* WAVES: INCREASING TO 5 TO 8 FEET WEDNESDAY...THEN SUBSIDING TO 
  3 TO 5 FEET THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
670 
WHUS73 KIWX 032010
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
410 PM EDT TUE MAY 3 2016

LMZ043-046-040415-
/O.NEW.KIWX.GL.W.0012.160504T1000Z-160505T0900Z/
/O.EXT.KIWX.SC.Y.0030.160505T0900Z-160505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
410 PM EDT TUE MAY 3 2016

...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 5 AM EDT
THURSDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM TO 5 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 5 AM EDT
THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 5 AM TO
5 PM EDT THURSDAY. 

* WINDS: NORTH TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES WEDNESDAY.
  NORTH 10 TO 20 KNOTS THURSDAY.

* WAVES: 8 TO 12 FEET WEDNESDAY AND WEDNESDAY NIGHT... SUBSIDING
  TO 3 TO 5 FEET THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
886 
WHUS73 KIWX 040229
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 PM EDT TUE MAY 3 2016

LMZ043-046-041030-
/O.CON.KIWX.GL.W.0012.160504T1000Z-160505T0900Z/
/O.CON.KIWX.SC.Y.0030.160505T0900Z-160505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1029 PM EDT TUE MAY 3 2016

...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 5 AM EDT
THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 5 AM EDT
THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO
5 PM EDT THURSDAY. 

* WINDS: NORTH TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES WEDNESDAY
  EASING TO 10 TO 20 KNOTS THURSDAY.

* WAVES: 8 TO 12 FEET WEDNESDAY AND WEDNESDAY NIGHT... SUBSIDING 
  TO 3 TO 5 FEET THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
423 
WHUS73 KIWX 040802
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 AM EDT WED MAY 4 2016

LMZ043-046-041615-
/O.CON.KIWX.GL.W.0012.160504T1000Z-160505T0900Z/
/O.CON.KIWX.SC.Y.0030.160505T0900Z-160505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
402 AM EDT WED MAY 4 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT THURSDAY. 

* WINDS: NORTH 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES TODAY
  AND TONIGHT...EASING TO 10 TO 20 KNOTS THURSDAY.

* WAVES: BUILDING TO 8 TO 12 FEET TONIGHT...SUBSIDING TO 3 TO 5
  FEET THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
761 
WHUS73 KIWX 041418
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 AM EDT WED MAY 4 2016

LMZ043-046-042230-
/O.CON.KIWX.GL.W.0012.000000T0000Z-160505T0900Z/
/O.CON.KIWX.SC.Y.0030.160505T0900Z-160505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1018 AM EDT WED MAY 4 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT THURSDAY. 

* WINDS: NORTH 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES TODAY 
  AND TONIGHT...EASING TO 10 TO 20 KNOTS THURSDAY. 

* WAVES: 8 TO 12 FEET...SUBSIDING TO 3 TO 5 FEET THURSDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
460 
WHUS73 KIWX 042036
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EDT WED MAY 4 2016

LMZ043-046-050445-
/O.CON.KIWX.GL.W.0012.000000T0000Z-160505T0900Z/
/O.CON.KIWX.SC.Y.0030.160505T0900Z-160505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
436 PM EDT WED MAY 4 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT THURSDAY. 

* WINDS: NORTH TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES TONIGHT...EASING
  TO 10 TO 20 KNOTS BY THURSDAY MORNING.

* WAVES: 8 TO 12 FEET...SUBSIDING TO 3 TO 5 FEET THURSDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
707 
WHUS73 KIWX 050205
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 PM EDT WED MAY 4 2016

LMZ043-046-051015-
/O.CON.KIWX.GL.W.0012.000000T0000Z-160505T0900Z/
/O.CON.KIWX.SC.Y.0030.160505T0900Z-160505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1005 PM EDT WED MAY 4 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT THURSDAY. 

* WINDS: NORTH 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES
  TONIGHT... EASING TO 10 TO 20 KNOTS BY THURSDAY MORNING.

* WAVES: 6 TO 10 FEET...SUBSIDING TO 3 TO 5 FEET THURSDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
466 
WHUS73 KIWX 050907
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
507 AM EDT THU MAY 5 2016

LMZ043-046-051715-
/O.EXP.KIWX.GL.W.0012.000000T0000Z-160505T0900Z/
/O.CON.KIWX.SC.Y.0030.000000T0000Z-160505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
507 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

* WINDS: NORTH 10 TO 20 KNOTS. GUSTS TO 30 KNOTS EARLY THIS
  MORNING. WINDS DIMINISHING LATE THIS AFTERNOON.

* WAVES: 4 TO 7 FEET...SUBSIDING UNDER 4 FEET BY LATE THIS
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
672 
WHUS73 KIWX 052115
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 PM EDT THU MAY 5 2016

LMZ043-046-052215-
/O.EXP.KIWX.SC.Y.0030.000000T0000Z-160505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
515 PM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WAVES WILL CONTINUE TO SUBSIDE THIS EVENING...THEREFORE THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 3, 4:15 AM EDT, 5 minutes earlier.

Area forecast discussion, May 3, 4:15 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 AM EDT TUE MAY 3 2016

.SYNOPSIS...
ISSUED AT 408 AM EDT TUE MAY 3 2016

A SLOW MOVING UPPER LEVEL DISTURBANCE WILL PROVIDE A CHANCE OF
SOME CONTINUED LIGHT PATCHY RAIN OR DRIZZLE THROUGH EARLY
AFTERNOON ACROSS PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO.
OTHERWISE...CLOUDS WILL BEGIN TO DECREASE FROM NORTH TO SOUTH
TODAY INTO EARLY THIS EVENING. THE DECREASE IN CLOUDS WILL BE
SHORT LIVED AS ANOTHER SYSTEM AND COLD FRONTAL BOUNDARY APPROACH
FOR TONIGHT AND WEDNESDAY. RAIN SHOWERS ARE LIKELY LATE TONIGHT
INTO WEDNESDAY WITH A FEW ISOLATED THUNDERSTORMS. HIGH
TEMPERATURES THIS AFTERNOON WILL REACH INTO THE 60 TO 65 DEGREE
RANGE. LOW TEMPERATURES TONIGHT WILL DROP INTO THE MID AND UPPER
40S.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 408 AM EDT TUE MAY 3 2016

LINGERING PESKY LIGHT SHOWERS/PATCHY DRIZZLE TODAY AND NEXT
LIKELIHOOD OF RAIN LATE TONIGHT/WEDNESDAY WILL CONTINUE TO BE THE
PRIMARY CONCERNS FOR THE SHORT TERM PERIOD.

SHOWERS HAVE INCREASED IN COVERAGE OVER THE PAST FEW HOURS ACROSS
CENTRAL/SOUTH CENTRAL PORTIONS OF THE FORECAST AREA. PERTURBED
MID/UPPER LEVEL FLOW CONTINUES THIS MORNING WITH NEXT SHORT WAVE
APPROACHING FROM THE MID MS VALLEY. INVERTED LOW LEVEL TROUGH
APPEARS TO HAVE ALLOWED NARROW CORRIDOR OF SLIGHTLY BETTER
MOISTURE TO REMAIN ANCHORED ACROSS THESE LOCATIONS. MOIST LOW
LEVELS MAY BE ALLOWING FOR SOME VERY WEAK SFC/NEAR SFC INSTABILITY
AUGMENTING THESE SHOWERS ALSO...ALTHOUGH AMDAR SOUNDINGS ARE
SUPPORTIVE OF NEAR TERM BUFFER SOUNDINGS IN DEPICTING A FAIRLY
SHARP LOW LEVEL INVERSION BASED JUST ABOVE 800 HPA. SCATTERED
LIGHT SHOWERS/PATCHY DRIZZLE LIKELY TO CONTINUE THROUGH THROUGH
THE MORNING WITH EXPECTATION THAT AXIS MAY SLOWLY SHIFT
SOUTHEASTWARD WITH PROGRESSION OF ABOVE FEATURES THROUGH MIDDAY.
IN TERMS OF SKY COVER...NORTHERN EDGE OF LOW CLOUDS ACROSS
SOUTHERN LOWER MICHIGAN HAD BEEN EXHIBITING SOME SOUTHWARD
PROGRESSION...BUT RECENT TRENDS APPEAR TO HAVE SLOWED THIS
SOUTHWARD CLEARING WITH APPROACH OF THE UPPER SHORT WAVE. LOW
LEVEL WINDS SHOULD BEGIN TO BACK MORE NORTHERLY AS THIS FEATURE
TRACKS ACROSS THE SOUTHERN GREAT LAKES THIS MORNING EVENTUALLY
ALLOWING DRIER LOW LEVEL AIR TO ADVECT SOUTHWARD RESULTING IN
NORTH TO SOUTH DIMINISHING CLOUD TREND IN THE AFTERNOON.
MODERATION OF LOW LEVEL THERMAL TROUGH AND DIMINISHING
CLOUDS/RISING CEILINGS TODAY SHOULD SUPPORT HIGHS IN THE 60 TO 65
DEGREE RANGE.

FOCUS FOR TONIGHT WILL THEN SHIFT UPSTREAM TO A MORE VIGOROUS UPPER
LEVEL SHORT WAVE DIGGING ACROSS THE GREAT LAKES. AXIS OF INCREASING
WESTERLY FLOW WILL LIKELY LEAD TO A RELATIVELY NARROW CORRIDOR OF
STRONGER ISENTROPIC UPGLIDE ACROSS ESPECIALLY NORTHERN/NORTHWEST
PORTIONS OF THE AREA THIS EVENING. SUBCLOUD MOISTURE WILL INITIALLY
BE LACKING BUT ENOUGH ELEVATED MOISTURE ADVECTION MAY SUPPORT SOME
SCATTERED SHOWERS ACROSS THESE LOCATIONS THIS EVENING. RAIN WILL
BECOME LIKELY OVERNIGHT INTO WEDNESDAY MORNING FROM WEST TO EAST AS
LARGE SCALE FORCING INCREASES WITH THIS TROUGH WITH ACCOMPANYING
STRONG FRONTAL CONVERGENCE. WHILE INSTABILITY MAGNITUDES STILL
APPEAR MARGINAL...OVERALL IMPRESSIVE DYNAMICS AND WEAK ELEVATED
INSTABILITY AIDED BY 7-8 DEG C/KM MID LEVEL LAPSE RATES SHOULD
SUPPORT SOME ISOLD/SCATTERED THUNDER FOR OVERNIGHT INTO WEDNESDAY.
WILL MAINTAIN LIKELY POPS FOR GREATEST DURATION ACROSS THE EAST DUE
TO DIGGING NATURE OF TROUGH AND SOME DEFORMATION FORCING NORTH OF
THE MID/UPPER LEVEL HEIGHT MINIMUM WEDNESDAY/WEDNESDAY NIGHT.
CONFIDENCE IN POPS IS SOMEWHAT LOW ACROSS WESTERN TWO THIRDS OF THE
FORECAST AREA LATER WEDNESDAY INTO WEDNESDAY NIGHT WITH AT LEAST A
POSSIBILITY THAT VORT LOBE ROTATING THROUGH BASE OF THIS TROUGH TO
THE SOUTH MAY ALLOW FOR LOW LEVEL MOISTURE TO WRAP BACK WESTWARD
WITH SOME ADDITIONAL LIGHT RAIN. BREEZY/WINDY CONDITIONS TO DEVELOP
ACROSS ESPECIALLY WESTERN PORTIONS OF THE FORECAST AREA WEDNESDAY
WITH SOME NORTH GUSTS OVER 30-35 MPH POSSIBLE IN THE AFTERNOON.
COOLER CONDITIONS FOR WEDNESDAY NIGHT AS LOW LEVEL THERMAL TROUGH
OVERSPREADS THE AREA WITH LOWS AROUND 40.

&&

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 408 AM EDT TUE MAY 3 2016

FOR THURSDAY...SOME LINGERING LIGHT RAIN IS POSSIBLE ACROSS THE EAST
BUT DEPARTURE OF UPPER NEGATIVE HEIGHT ANOMALY AND ONSET OF MID LEVEL
HEIGHT RISES SHOULD RESULT IN DRYING CONDITIONS FOR THE AFTERNOON.
LARGE AMPLITUDE OF PATTERN WILL RESULT IN ONLY SLIGHT
PROGRESSION/MODERATION OF LOW LEVEL THERMAL TROUGHING ACROSS THE
AREA WITH HIGHS GENERALLY FROM THE MID 50S TO AROUND 60. MORE
SUBSTANTIAL WARMING EXPECTED BY FRIDAY AS STRONG LOW LEVEL THERMAL
RIDGING FROM THE CENTRAL/NORTHERN PLAINS SHIFTS EASTWARD IN ADVANCE
OF ANOTHER ROBUST SOUTH CENTRAL CANADIAN TROUGH.

WHILE MEDIUM RANGE MODELS CONTINUE TO SUPPORT IDEA LOCAL AREA
SHOULD ONLY BE GRAZED BY STRONGER FORCING WITH THIS TROUGH...WILL
MAINTAIN CHANCE POPS FOR SATURDAY/SATURDAY NIGHT. A BIG ITEM OF
UNCERTAINTY AT THIS FORECAST DISTANCE OUTSIDE OF FRONTAL TIMING IS
THE QUALITY OF MOISTURE RETURN PRECEDING THE FRONT. BETTER
MOISTURE ADVECTION MAY CIRCUMNAVIGATE THE AREA INTO THE CENTRAL
PLAINS/UPPER MIDWEST WITH A POSSIBILITY OF A NARROW AXIS OF POOLED
MOISTURE ACCOMPANYING THE FRONT. CONFIDENCE IN POPS FURTHER
DIMINISHES ON SUNDAY WITH EVEN WEAKER FORCING...BUT WITH PATTERN
SUPPORTING AT LEAST EVENTUAL RETURN FLOW OVER THIS BOUNDARY EARLY
NEXT WEEK...HAD TO MAINTAIN BROADBRUSH NATURE TO CHANCE POPS
THROUGH THIS PERIOD. IN TERMS OF TEMPS...HIGHS SHOULD REACH THE 70
DEGREE MARK FOR MANY LOCATIONS FRIDAY AND MAY EVENTUALLY NEED TO
INCREASE TEMPS A BIT MORE WITH SOME TREND OF SUBTLE FASTER TREND
WITH THIS FRONT FRI/SAT. MILD CONDITIONS TO CONTINUE SATURDAY WITH
HIGHS INTO THE 70S...BUT MUCH OF THE DETAILS REGARDING TEMPS WILL
DEPEND ON PRECIP COVERAGE/EXACT FRONTAL TIMING. THE END OF THE
PERIOD SHOULD BE SLIGHTLY COOLER BUT CLOSE TO SEASONABLE NORMS AS
BAROCLINIC ZONE IS LIKELY TO BE ANCHORED ACROSS THE REGION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 151 AM EDT TUE MAY 3 2016

SOME PATCHY DRIZZLE SHOULD END OVERNIGHT AS WEAK SUBSIDENCE
ALONG WITH LIMITED LOW LEVEL DRYING PERSISTS. SOME LINGERING IFR
CIGS SHOULD LIFT LATER TODAY...ALTHOUGH VFR CIGS SHOULD CONTINUE
MOST OF THE DAY AT FWA. WINDS SHOULD BACK TO THE SOUTHWEST THIS
EVENING AHEAD OF AN ADVANCING COLD FRONT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 5 PM EDT THURSDAY
     FOR LMZ043-046.

&&

SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...MARSILI
AVIATION...SKIPPER

VISIT US AT WWW.WEATHER.GOV/IWX

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 2, 8:07 AM EDT, 20 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
807 AM EDT MON MAY 2 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-030015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
807 AM EDT MON MAY 2 2016 /707 AM CDT MON MAY 2 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-030015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
807 AM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED WEDNESDAY
THROUGH THURSDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:10 PM EDTGale WarningIWX37 hr

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.